Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Alternators of a right alternative algebra

Author: Irvin Roy Hentzel
Journal: Trans. Amer. Math. Soc. 242 (1978), 141-156
MSC: Primary 17A30
MathSciNet review: 496800
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We show that in any right alternative algebra, the additive span of the alternators is nearly an ideal. We give an easy test to use to determine if a given set of additional identities will imply that the span of the alternators is an ideal. We apply our technique to the class of right alternative algebras satisfying the condition $ (a,a,b) = \lambda [a,[a,b]]$. We show that any semiprime algebra over a field of characteristic $ \ne 2$, $ \ne 3$ which satisfies the right alternative law and the above identity with $ \lambda \ne 0$ is a subdirect sum of (associative and commutative) integral domains.

References [Enhancements On Off] (What's this?)

  • [1] L. Dornhoff, Group representation theory,Pure and Applied Mathematics, Marcel Dekker, New York, 1971. MR 0347959 (50:458a)
  • [2] I. Hentzel, Processing identities by group representation, Special Session on Computers in Nonassociative Rings and Algebras, Amer. Math. Soc. 82nd Annual Meeting, San Antonio, Texas, 1976. MR 0463251 (57:3204)
  • [3] I. Hentzel, G. Piacentini Cattaneo and D. Floyd, Alternator and associator ideal algebras, Trans. Amer. Math. Soc. 229 (1977), 87-109. MR 0447361 (56:5674)
  • [4] N. McCoy, Rings and ideals, The Carus Mathematical Monographs, No. 8, Math. Assoc. of America.
  • [5] A. Thedy, Right alternative rings, J. Algebra 37 (1975), 1-43. MR 0384888 (52:5758)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 17A30

Retrieve articles in all journals with MSC: 17A30

Additional Information

Keywords: Right alternative, alternator ideal
Article copyright: © Copyright 1978 American Mathematical Society

American Mathematical Society